Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

What meds or autoimmune disease causes mouth sores?

karenckkarenc Posts: 104
edited 06/11/2012 - 8:21 AM in Arthritis, Osteoarthritis
Hi all!

Being having some mouth pain and then this morning woke up to find what was the cause. I have mouth sores, almost canker sores, in my mouth on both sides and also there are several enlarged taste buds. I am on plaquenil for my RA but no other meds for it except for pain. Does RA do this? I am confused and boy does it hurt, especially when I try to eat! Any ideas?

Thanks,

karenc
advertisement

Comments

  • Well, this is obviously a reaction to the medication. You need to call your doctor and stop taking the medication. Try typing your medication name into google, and look at the side effects of it and see if this matches. A few of the medical conditions that have been associated with the presence of mouth ulcers are: Behcet's disease, neutrophil dysfunction diseases, inflammatory bowel diseases (celiac and Crohn's), and HIV-AIDS. The use of nonsteroidal anti-inflammatory drugs (NSAIDs), beta blockers, chemotherapeutic agents, and nicorandil have each been reported as possibly acting as a trigger for outbreaks of canker sores.
  • But I have been taking the same meds for well over a year and had this happen one other time but by the time i was able to get an appt to see my RA dr, it had gone away. So since I have been on it so long, why would it just start now? before i fired my last ra dr she said that she was just waiting for something bad to happen to me before she proceeded to do anything else for me! yep that's what i said, until something bad happened! that's why i fired her. but it makes me wonder now because she had suspecioned (sp) lupus instead of RA. does this make sense to anyone else, does this fit now that these mouth sores are here? i know ra and lupus are really similiar in symptoms and in my ra my it affects mostly my whole right side, not like normally if it affects your right hand it will affect your left. well both sides are affected BUT when i have a flare it hits my whole right side. any ideas about this?

    thanks again!

    karenc
  • Side effects from drugs can occur at any time. Not just when you first start taking them, so it could be from the drugs.
  • oh i didnt know that! thank you for letting me know. well i am going to go to my primary care dr this afternoon so maybe he can figure it out for me. i just hope he can fix it and get rid of is ASAP! lol :D
  • Hi lulusheart!

    i havent seen you on here in awhile! you been doing ok? stress..hmmm lets see. yep seems like stress is my middle name! lol i have a ton of stress all the time. i have even recently started to see a psychologist. i just got a big weight lifted off my shoulders today though, my husbands ssdi backpay finally came thru! yippee! we have been waiting on it since march! so at least i know my bills are going to get paid now. i am truly blessed for real. yes i have stress and that's constant right along with my pain but do you think that because its so constant and builds up, do you think that maybe if stress was the cause it was because it just built up too much? my mouth was so sore this morning i could hardly open it and brushing my teeth hurt like crazy!!! hhmmm but it may be a blessing cause if i cant eat then i cant gain weight, right?? yep just trying to find the silver lining in every cloud.
  • Hi again Karen,

    You poor girl, I know those are terribly painful!

    I think that the mouth ulcers are a possibility with methotrexate. (i remember reading about this.) It might be a potential side affect from Plaquenil, as well. Hopefully, your dr gave you something for this today. Plus I hope the dr can shed some light on the cause, too.

    Congrats on the good SS news, though! That must be a relief! But the constant strees of this stuff can cause a lot of symptoms, and you have certainly had moe than a full plate lately.

    BTW, I did fix my profile to allow the PM. I didn't know I had a setting for that! Hope tomorrow is a better day for you! Please let me know. Hugs and prayers, Marti

  • :) what great news to get your back pay! hi and it has been awhile!! is it to obvious to ask how you have been doing? you should see a doctor and get your mouth healed up. you know that is the best person to help you!! don't let stress get you down! how do we do that anyway? ~X( Jenny :)
  • :) sometimes stress will cause mouth sores. ~X( are you having any extra stress? i hope they heal up soon. that must be very uncomfortable. :SS Jenny :)
  • hi jenny!

    well i guess i have been doing ok. can't say that i have been worse off or any better, so i guess you could say that i am holdin my own! lol my mouth is better i had my primary care dr look at it and he didnt know what it was! so i figure when i finally get my new RA dr appt and go she them, i will ask them about it too. how are you doing?
  • Mouth lesions are a signature symptom of reactive arthritis. I get them with most flares. You should definitely see a rheumatologist to sort out the cause. I know how painful they can be. Before I was diagnosed, my doctor used to cauterize them. Not fun. Now, when I treat the flare with rest and NSAIDs, they go away on their own, usually quite quickly. It is one of the first ways that I know that the flare is subsiding.
  • I've been wanting to ask about this also on the fibromyalgia thread. I was diagnosed (kinda) with fibro but I don't believe that it's the correct diagnosis. I had come up positive for Lupus in a blood test but my doc has just ignored it. Yes, I'm on the search for a new one. In the meantime though I've ben having canker sores in my mouth rather frequently. I've never had them before until 2 years ago. I also recently read just the other day that if you have 1 autoammune disease that you usually have 2. That they seem to go hand in hand. Has anyone else read this? I do take Aleve so I guess they can be caused by that. I had never heard of that before, thank you guys for bringing all of this up! I'm going to keep an eye on this thread!
  • I know for a fact that I have Osteo Arthritis, and I certainly know about Rheumatoid Arthritis, but what is Reactive Arthritis? I've never heard that term before.
  • EDITED

    Standards agreement and posting rules
    Please note that Spine-Health reserves the right to edit any messages posted or submitted or e-mailed to the Company and use them for content on the website or in other company materials. No e-mail solicitation or advertising of other companies, products, services, or web sites is permitted in the Spine-Health.com forums.


    Post Edited by Moderator haglandc
  • Chron's disease is a Auto Immune Disease that causes problems with the Stomach, Mouth Sores , and Arthritis through out the Joints and Spine.
  • Is that really true...? So I may take any drugs that has side effect on me but it will set on later part...?
    _______
advertisement
Sign In or Register to comment.